Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Will fluconazole help in curing yeast infection?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
I was prescribed Nitrofurantonin mono/mac 100 MG and it gave me a yeast infection. I was prescribed fluconazole for the yeast infection and told to wait 2 days after my last antibiotic dose to take it. Will the fluconazole work?
Posted Mon, 3 Feb 2014 in General Health
Answered by Dr. Ashish Verma 1 hour later
Brief Answer: yes it should work Detailed Answer: Hi, Thanks gor writing to XXXXXXX This is Dr. Ashish Verma, a general surgeon, answering to your query. We have bacteria and fungi living in harmonay in our body. When we take antibiotics it acts on both good and bad bacterias the same. This alters the balance, giving chance to other organisms like yeast and fungi to flourish, as the good bacterias were supressing them till then. This is how you got the yest infection. And as flucanazole is antifungal, it will surely act on those yeast and clear them. So take them as prescribed. Hope that i have answered all your queries. If you have further queries, i will be glad to answer them. Get well soon. Dr. Ashish Verma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor